Alert archive / Utah / Heavy Snow Warnings in 2007
Heavy Snow Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this heavy snow warning at Feb 22, 2007, 4:58 PM MST. It took effect at Feb 23, 2007, 2:00 AM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 4:58 PM MST (23:58 UTC)
- In effect from
- Feb 23, 2007, 2:00 AM MST
- Expired
- Feb 24, 2007, 3:00 AM MST
- In force
- 25 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this heavy snow warning went out at Feb 22, 9:55 AM MST, 7 hours 3 minutes earlier.
Area forecast discussion, Feb 22, 9:55 AM MST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
955 AM MST THU FEB 22 2007
.SYNOPSIS...STRENGTHENING SOUTHWEST FLOW AHEAD OF A COLD PACIFIC
TROUGH WILL RESIDE ACROSS THE REGION TODAY. THE PACIFIC TROUGH AND
ASSOCIATED COLD FRONT WILL ENTER UTAH LATE THURSDAY NIGHT AND
MOVE THROUGH THE AREA FRIDAY.
&&
.DISCUSSION...AXIS OF UPPER LEVEL TROUGH STILL OFF THE WEST COAST
THIS MORNING...BUT WILL MOVE ONSHORE THIS AFTERNOON. AHEAD OF THIS
SYSTEM...SOUTH WINDS HAVE PICKED UP ACROSS PORTIONS OF THE WEST
DESERTS AND TOOELE VALLEY WHERE GUSTS IN THE 20 TO 35 MPH RANGE
HAVE BECOME FAIRLY WIDESPREAD. MEANWHILE...GUSTS ALONG THE HIGHER
RIDGES ARE IN THE 50 MPH RANGE. WINDS AT 700MB WAS NEAR 35KT AT SLC
THIS MORNING PER 12Z SOUNDING. THESE WINDS ARE EXPECTED TO INCREASE
THROUGHOUT THE DAY...WITH THE 12Z NAM SHOWING 700MB WINDS UP TO 55KT
OVER PORTIONS OF WESTERN UTAH THIS AFTERNOON. WITH PARTLY CLOUDY TO
MOSTLY CLEAR SKIES ACROSS A GOOD PORTION OF THE CWA HELPING WITH
MIXING...WINDS WILL INCREASE THROUGHOUT THE DAY PRETTY MUCH
AREA-WIDE. WESTERN UTAH IS EXPECTED TO BE QUITE WINDY ONCE THAT AREA
MIXES OUT THIS AFTERNOON SO GOING HIGH WIND WARNING LOOKS FINE.
WASATCH FRONT AND WASATCH MOUNTAINS CURRENTLY HAS A WIND ADVISORY
WHICH SHOULD ALSO BE OKAY AS 700MB WINDS THERE ARE ONLY PROGGED TO
GET TO AROUND 40KTS. A FEW RIDGETOP LOCATIONS MAY HIT WARNING
CRITERIA TODAY...BUT WARNING CONDITIONS ARE NOT EXPECTED TO BE
WIDESPREAD.
COLD FRONT ASSOCIATED WITH THE APPROACHING TROUGH LOOKS TO ENTER
NORTHWEST UTAH SHORTLY AFTER MIDNIGHT AND PUSH ACROSS THE WASATCH
FRONT SHORTLY AFTER 12Z. THERE ARE STILL SOME DISCREPANCIES WITH
TIMING BETWEEN THE 12Z RUNS OF THE GFS AND NAM WITH THE NAM BEING A
COUPLE HOURS SLOWER...BUT EITHER WAY...IT LOOKS LIKELY TO IMPACT THE
MORNING COMMUTE. THERE MAY BE SOME RAIN AHEAD OF THE FRONT EARLY IN
THE MORNING...BUT PTYPE QUICKLY CHANGES TO SNOW BEHIND THE FRONT.
MODEL QPF IS STARTING TO TREND UPWARD...WITH STORM TOTAL AMOUNTS OF
OVER 1.1 INCHES OVER SOME OF THE MOUNTAINS. THIS FOLLOWS IN LINE
WITH CURRENT THINKING THAT DEEP MOISTURE ALONG WITH NORTHWEST FLOW
AS WELL AS MID-LEVEL COLD ADVECTION THROUGH MOST OF THE DAY FRIDAY
SHOULD RESULT IN A FAIRLY PROLONGED PERIOD OF SNOW OVER MANY OF THE
MOUNTAIN AREAS. WILL PROBABLY END UP GOING WITH A WARNING OVER THE
MOUNTAINS. TRICKIER DECISION WILL BE WINTER WX HEADLINES FOR THE
VALLEYS...SO WILL HAVE TO LOOK AT THIS MORE CLOSELY FOR THE
AFTERNOON PACKAGE. ALSO...A POTENTIAL FOR LAKE EFFECT SNOW EXISTS
FRIDAY NIGHT WHICH COULD ADD TO SNOWFALL TOTALS OVER THE SALT LAKE
VALLEY.
CURRENT PACKAGE LOOKS IN GOOD SHAPE. SKY COVER MIGHT BE SLIGHTLY
OVERDONE IN A COUPLE OF ZONES...BUT NOT PLANNING ON MAKING ANY
CHANGES.
&&
.AVIATION...WINDS HAVE ALREADY BEGUN TO INCREASE AT THE SLC
TERMINAL. WINDS WILL CONTINUE TO INCREASE WITH GUSTS OVER 40KTS
POSSIBLE AFTER 20Z. WINDS WILL REMAIN STRONG THROUGH 03Z...HOWEVER
GUSTS OVER 30KTS SHOULD CONTINUE THROUGHOUT THE NIGHT. A COLD FRONT
IS EXPECTED TO MOVE THROUGH THE TERMINAL BETWEEN 12-14Z TOMORROW
MORNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HIGH WIND WARNING FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR
UTZ005-UTZ015-UTZ016-UTZ017.
WINTER STORM WATCH FROM 5 AM FRIDAY TO 8 PM FRIDAY FOR UTZ002-
UTZ003-UTZ004-UTZ006-UTZ007-UTZ008-UTZ009-UTZ010-UTZ015-
UTZ016-UTZ017.
WIND ADVISORY UNTIL 5 AM FRIDAY FOR UTZ007-UTZ008.
WIND ADVISORY UNTIL 8 PM THURSDAY FOR UTZ002-UTZ003-UTZ004-
UTZ014.
WY...NONE.
&&
PUBLIC...CHENG
AVIATION...C. SMITH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Feb 22, 4:34 AM MST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 434 AM MST THU FEB 22 2007 UTZ001>021-WYZ021-231200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 434 AM MST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL DEVELOP TODAY ACROSS MUCH OF WESTERN UTAH...IN ADVANCE OF AN APPROACHING COLD FRONT. SEE THE LATEST NON-PRECIPITATION WEATHER STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD AND MOIST PACIFIC STORM SYSTEM WILL SPREAD ACROSS THE REGION DURING THE DAY FRIDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO BRING HEAVY SNOW TO MUCH OF THE HIGHER TERRAIN...AS WELL AS THE INTERSTATE 15 CORRIDOR FROM THE WASATCH FRONT SOUTH TO CEDAR CITY. SEE THE LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL DETAILS. A SERIES OF STORM SYSTEMS WILL CONTINUE TO IMPACT THE OUTLOOK AREA THROUGH EARLY NEXT WEEK. A FAST MOVING STORM SYSTEM IS EXPECTED TO IMPACT MAINLY NORTHERN UTAH LATE SATURDAY NIGHT THROUGH SUNDAY...BRINGING A THREAT FOR ADDITIONAL SNOWFALL. A STRONGER SYSTEM IS FORECAST TO IMPACT THE REGION TUESDAY. BE SURE TO MONITOR LATER FORECASTS AND OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:08 AM MST | High Wind Warning | SLC | 16 hr | |
| Feb 22, 4:08 AM MST | Wind Advisory | SLC | 23 hr | |
| Feb 22, 4:24 AM MST | Winter Storm Watch | SLC | 13 hr | |
| Feb 22, 4:58 PM MST | Snow Advisory | SLC | 23 hr | |
| Feb 22, 4:58 PM MST | Winter Storm Warning | SLC | 34 hr |
Nearby
Heavy Snow Warnings in Utah, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.